Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jan 4, 2007, 3:55 PM CST for Saint Martin Parish, Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 4, 2007, 3:55 PM CST (21:55 UTC)
- Expired
- Jan 4, 2007, 5:00 PM CST
- In force
- 65 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Saint Martin Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 4, 1:44 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 507 m²/s²
- 0-3 km storm-relative helicity
- 661 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 042155
SVRLCH
LAC099-042300-
/O.NEW.KLCH.SV.W.0001.070104T2155Z-070104T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
355 PM CST THU JAN 4 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA
* UNTIL 500 PM CST
* AT 353 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
CATAHOULA...AND MOVING NORTH AT 50 MPH.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
BUTTE LA ROSE BY 400 PM CST
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3018 9179 3014 9177 3012 9163 3022 9150
3026 9160 3038 9167 3039 9176
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 3:45 PM CST, 10 minutes earlier.
Area forecast discussion, Jan 4, 3:45 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
345 PM CST THU JAN 4 2007
.SYNOPSIS...
A WEAK MERIDIONAL OCCLUDED FRONT WILL EXIT SOUTH CENTRAL LOUISIANA
THIS EVENING. THIS FRONTAL SYSTEM WILL SLOW DOWN, DIFFUSE, AND
EVENTUALLY STALL-OUT EAST-TO-WEST ACROSS THE NORTHERN GULF OF MEXICO ON
SATURDAY. ANOTHER WAVE CYCLONE WILL FORM IN VICINITY OF CORPUS
CHRISTI. OVERRUNNING RAINS WILL RETURN ON SATURDAY. A COLD COLORADO
HIGH WILL BUILD SOUTHEAST, PUSHING A STRONG COLD FRONT THROUGH THE
WESTERN UPPER GULF COAST STATES ON SUNDAY.
&&
.DISCUSSION...
THE RAINS WILL BE SLOWLY COMING TO AN END LATER THIS EVENING.
HOWEVER, A STRATUS DECK WILL PERSIST, KEEPING THE OVERNIGHT MINIMUMS
ON THE WARM SIDE, ABOUT 10 DEGREES ABOVE THE BENCH MARK NORMALS.
PATCHY FOG IS POSSIBLE DUE TO THE WIDESPREAD RAINS BUT WIDESPREAD
DENSE FOG SEEMS LESS LIKELY. MOISTURE WILL REMAIN TRAPPED NEAR THE
SURFACE BUT A RAPID COOL-DOWN OF THE NOCTURNAL BOUNDARY LAYER IS
NOT EXPECTED. CONSEQUENTLY, VISIBILITIES WILL BOUNCE AROUND.
WIDESPREAD DENSE FOG SEEMS MORE LIKELY LATE FRIDAY EVENING, THE
RESULT OF BOTH SEA FOG AND ADVECTION FOG.
&&
.MARINE...
THE ACTUAL TIDES SHOULD BE RETURNING TO THE PREDICTED VALUES LATER
THIS EVENING, AS THE ATMOSPHERIC PRESSURE INCREASES ACROSS THE
NORTHWEST GULF OF MEXICO AND THE SOUTHERLY WINDS WEAKEN.
ALSO, DENSE SEA FOG IS EXPECTED TO FORM FRIDAY EVENING AND PERSIST
UNTIL PASSAGE OF THE NEXT COLD FRONT ON SUNDAY.
&&
.AVIATION...
THE RAINS WILL BE COMING TO AN END LATER THIS EVENING. WIDESPREAD
LOW STRATUS WILL RESULT IN IFR CEILINGS AT MOST AIRPORTS. PATCHY FOG
IS ALSO POSSIBLE.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 53 74 58 74 / 40 0 0 40
KBPT 53 74 59 73 / 40 0 0 40
KAEX 52 72 56 68 / 40 0 0 40
KLFT 55 73 59 76 / 80 0 0 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER
ST. MARTIN...AND VERMILION.
FLASH FLOOD WATCH UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
ACADIA...AVOYELLES...EVANGELINE...IBERIA...LAFAYETTE...
LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER
ST. MARTIN...AND VERMILION.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
TORNADO WATCH UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES: AND
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY, LA OUT 20 NM.
&&Hazardous weather outlook, Jan 4, 4:30 AM CST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 430 AM CST THU JAN 4 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-051030- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 430 AM CST THU JAN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY TODAY WITH AREA AMOUNTS FROM TWO TO THREE INCHES ALTHOUGH LOCALIZED AMOUNTS ABOVE SIX INCHES IS EXPECTED. WITH THE GROUND ALREADY SATURATED RAINS TODAY WILL RUN QUICKLY INTO CREEKS AND STREAMS WITH AREA RIVERS AND BAYOUS RISING AGAIN TOWARDS FLOOD STAGE. FLOODING IS ALSO POSSIBLE IN AREAS THAT HAVE POOR DRAINAGE. THERE IS A POSSIBILITY THAT SOME STORMS MAY BECOME SEVERE WITH THE MAIN THREAT FROM WINDS AND LARGE HAIL AS THE WARM FRONT BACKS OVER THE REGION. RAINS ENDING AS THE COLD FRONT MOVES THROUGH THE AREA LATE TODAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS TO MOVE BACK INTO THE FORECAST ON SATURDAY EVENING INTO SUNDAY AS ANOTHER COLD FRONT MOVES THROUGH THE REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. K. KUYPER
In the hours before
Local storm report, Jan 4, 12:44 PM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1244 PM CST THU JAN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TORNADO 3 NW LAWTELL 30.55N 92.22W
01/04/2007 ST. LANDRY LA PUBLIC
MOBILE HOME DESTROYED. LIKELY TORNADO. REPORT RELAYED BY
KLFY TV.
&&
13Local storm report, Jan 4, 2:35 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
235 PM CST THU JAN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM MARINE TSTM WIND 30 S INTRACOASTAL CITY 29.35N 92.16W
01/04/2007 E40 MPH GMZ452 LA PUBLIC
REPORT FROM SOUTH MARSH ISLAND 10 - WINDS OF 35 KNOTS OR
BETTER OCCURRING AT 232 PM.
&&
JNUNNLocal storm report, Jan 4, 3:11 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
311 PM CST THU JAN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM MARINE TSTM WIND 30 S WEEKS ISLAND 29.37N 91.81W
01/04/2007 E40 MPH GMZ455 LA PUBLIC
RIG IN SOUTH MARSH ISLAND BLOCK 239 - REPORTED WIND OF 35
KNOTS OR GREATER AT 300 PM.
&&
JNUNNThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 6:07 AM CST | Special Marine Warning | LCH | 53 min | |
| Jan 4, 1:25 PM CST | Special Marine Warning | LCH | 35 min | |
| Jan 4, 2:04 PM CST | Special Marine Warning | LCH | 41 min | |
| Jan 4, 2:22 PM CST | Special Marine Warning | LCH | 23 min | |
| Jan 4, 2:52 PM CST | Special Marine Warning | LCH | 53 min | |
| Jan 4, 3:40 PM CST | Tornado Warning | LCH | Iberia | 18 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.